MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS PRI STD OFFSET 12/14 XSM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS PRI STD OFFSET 12/14 XSM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71928846
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the root cause of the revision was the unspecified infection based on the report of previous revision for infection, noted intraoperative frank infection and development of symptomatic septic right hip following the cessation of the ongoing suppression antibiotics 10 days prior.Without the supporting lab/pathology results and/or further documentation the source of infection cannot be confirmed, although the surgeon reportedly did not fault the implants.The patient impact beyond the reported symptomatic septic right hip revision tha and probable resumption of suppression antibiotics cannot be determined.No further medical assessment can be rendered at this time.A review of complaint history on the listed part revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
CPCS PRI STD OFFSET 12/14 XSM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7688806
Report Number1020279-2018-01297
Device Sequence Number10963921
Product Code JDI
UDI-Device Identifier03596010473400
UDI-Public03596010473400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Catalogue Number71928846
Device Lot Number14HM07536
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date07/15/2018
Supplement Report FDA Received Date09/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight120